MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OSTEOTOME, 2 MM, 19 CM

KARL STORZ SE & CO. KG OSTEOTOME, 2 MM, 19 CM
Model Number 484242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a fractured end of osteotome with fragment of metal (< 2 mm) left in patient's nasal bone.X-ray was required.Procedure completed successfully with prolongation of 15-60 minutes.Reported patient outcome: fine.It is still under clarification if the metal fragment was retrieved / will be retrieved and how long was the exact prolongation time.

Brand Name
OSTEOTOME, 2 MM, 19 CM
Common Device Name
OSTEOTOME, 2 MM, 19 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key21647619
Report Number2020550-2025-00465
Device Sequence Number15381898
Product Code LRC
UDI-Device Identifier04048551253229
UDI-Public04048551253229
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
Report Date (Section F) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number484242
Device Catalogue Number484242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/18/2025
Event Location Hospital
Date Report to Manufacturer03/19/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown